MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH ENDOVIVE¿ SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC - MARLBOROUGH ENDOVIVE¿ SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566480
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4) physician pulls device out of patient during initial placement.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety kit pull method was used during an esophagogastroduodenoscopy procedure.The procedure date is unknown.According to the complainant, during the procedure, as they pulled the peg tube through the stoma site, the peg tube came all the way from the stoma site out of the patient.Reportedly, the incision site was approximately 1.5 cm and the bolster was not able to anchor when they pulled the device.The procedure was completed with a new endovive safety kit pull method.There were no patient complications reported as a result of this event.The patient's condition was reported to be fine.
 
Additional Manufacturer Narrative
The complaint sample was inspected and analyzed.It was found out that the sample was within specification.It was noted that the condition of the returned device could not be evaluated with respect to feeding tube being pulled through the stoma site during initial placement.The complaint is due to a known physiological effect of the procedure noted within the directions for use.Based on all gathered information, the most probable root cause is "anticipated procedural complication." a search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ENDOVIVE¿ SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6095528
Report Number3005099803-2016-03414
Device Sequence Number10834784
Product Code KNT
UDI-Device Identifier08714729748403
UDI-Public(01)08714729748403(17)20180430(10)19539493
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberM00566480
Device Catalogue Number6648
Device Lot Number19539493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/11/2016
Supplement Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1